Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 319, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2000, 9:15 PM CDT for Clay County, Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2000, 9:15 PM CDT (02:15 UTC)
- Expired
- May 2, 2000, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clay County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:15 PM CDT | Thunderstorm Wind | West Pt, MS | Numerous trees and powerlines were blown down. The clock tower at a mall was destroyed. Several homes received minor damage. |
| May 2, 9:15 PM CDT | Hail 1 | West Pt, MS | Several homes and businesses received roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 030216 SVRJAN MSC025-030245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 915 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 945 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WEST POINT...MOVING NORTH AT 30 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 76
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:05 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, May 2, 3:05 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE MAY 2 2000 MODELS IN GOOD AGREEMENT WITH SYNOPTIC PATTERN THROUGH THE PERIOD WITH MID/UPPER LEVEL COLD CORE SLOWLY DRIFTING E ACROSS N TX AND FILLING WITH TIME. MODELS DIFFER THOUGH ON THE MESOSCALE FEATURES WHICH IS UNDERSTANDABLE SINCE THERE ARE NUMEROUS OUTFLOW BOUNDARIES AND NO DEFINITIVE SURFACE COLD FRONT OR TROF. WITH ONLY WEAK SURFACE BOUNDARIES AROUND THROUGH THE PERIOD...THINK CHANCE POPS SHOULD BEST REPRESENT THE SITUATION THROUGH THU...WITH THE HIGHEST OVER THE W SECTIONS CLOSER TO THE COLDER AIR ALOFT. NO REAL CHANGE IN TEMPS EXPECTED. AFTERNOON MAXES WILL BE A LITTLE TRICKY...GIVEN QUESTIONABLE SUNSHINE. WILL GO MORE WITH AVN MOS TEMPS AS IT SEEMS TO KEEP CLOUDS AROUND MORESO OVER THE W THAN AREAS E AS REFLECTED IN ITS HIGHER TEMPS E. QPF DISCUSSION: CONFIDENCE IS QUITE LOW THIS 24 HR PERIOD AS MUCH WILL BE DETERMINED BY MESOSCALE FORCING. DEEP CONVECTION CURRENTLY GOING IN THE SOUTHEAST WILL BE EXITING BY 00Z AND SHOULD NOT AFFECT QPF AMOUNTS. BEYOND THE SHORT TERM...GIVEN THAT MAIN UPPER SYSTEM AND MOISTURE INFLUX WILL BE IN CLOSER PROXIMITY TO WESTERN PORTIONS OF THE FORECAST AREA...WILL GO WITH HIGHER PLACEMENTS THERE AND MAKE A GRADUAL TREND DOWNWARD OVER CNTRL AND EAST PORTIONS. FOR AMOUNTS AND TIMING...WILL GO WITH ETA/AVN QPF BLEND. IN THE EXTENDED...PATTERN STILL ABOUT THE SAME AS WEAKENING COLD CORE REMAINS IN THE AREA AS ADVERTISED BY THE MRF/NOGAPS. WILL GO ALONG WITH NCEP AND KEEP CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUN. JAN 64/79/64/80 4434 MEI 63/82/62/82 3323 .JAN... MS...NONE. 8AR...NONE. LA...NONE. 26/43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
| May 2, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 25 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 45 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| May 3, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 3, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| May 3, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| May 3, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.